Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 245, NWS Tulsa, OK

May 30, 2004Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 2:42 PM CDT for Carroll County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 2:42 PM CDT (19:42 UTC)
Expired
May 30, 2004, 3:45 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 10:50 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
2.8
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS54 KTSA 301942
SVRTUL
ARC015-302045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
242 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 345 PM CDT

* AT 242 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
  MILES SOUTHWEST OF BERRYVILLE...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE...
  BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...RUDD...RULE...
  URBANETTE...GRANDVIEW AND BEAVER.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3642 9391 3612 9345 3645 9320 3662 9343

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM CDT, 12 minutes earlier.

Area forecast discussion, May 30, 2:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
230 PM CDT SUN MAY 30 2004

COLD FRONT AND UPPER TROF WILL MOVE THE REST OF THE FORECAST AREA
TONIGHT...PROBABLY BEFORE MIDNIGHT.  WILL BE MAKING LAST MINUTE
ADJUSTMENTS TO POPS BASED ON THE EXPECTED LOCATION OF THE LINES OF
STORMS AT THAT TIME.  MAY NEED TO MAKE SOME WORDING TWEAKS TO
DESCRIBE THE WEATHER GOING ON BETWEEN ISSUANCE TIME AT 4 PM AND THE
ACTUAL TONIGHT PERIOD OF THE FORECAST.

OTHERWISE...PLEASANT WEATHER WILL RETURN TO THE AREA FOR THE NEXT
COUPLE OF DAYS.  THE AREA WILL MAINTAIN NORTHWEST FLOW THROUGH MID
WEEK. EXPECT LOWER RELATIVE HUMIDITIES MONDAY AND TUESDAY.  A SHORT
WAVE TROF MOVES OVER THE AREA LATE TUESDAY NIGHT AND WEDNESDAY...
THAT WILL PROVIDE A CHANCE OR SLIGHT CHANCE OF PRECIPITATION.  WILL
HOLD OFF THE POPS UNTIL WEDNESDAY.

GENERALLY WENT VERY CLOSE TO THE MAV GUIDANCE FOR TEMPS.  MADE A
COUPLE OF MINOR ADJUSTMENTS FOR BIASES...WHICH HAVE BEEN ONLY ABOUT
A ONE DEGREE WARM OVER THE LAST WEEK OR TWO.

PRELIM NUMBERS:

TUL    85   60   84   59 /  10    0    0    0
FSM    91   61   85   59 /  60   20   10    0
MLC    89   58   85   57 /  30   10   10    0
BVO    84   50   82   50 /  10    0    0    0
FYV    84   53   78   49 /  80   20   10    0
BYV    83   56   79   54 /  80   20    0    0
MKO    87   56   83   57 /  30   10    0    0
MIO    83   53   81   52 /  10   10    0    0
F10    86   55   85   56 /  10   10    0    0
HHW    90   65   88   58 /  50   20   10    0

FORECAST ID= 02

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 30, 2:05 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT SUN MAY 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-310000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
205 PM CDT SUN MAY 30 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...
...A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING...

A DRYLINE WAS MOVING ACROSS EASTERN OKLAHOMA.  A COLD FRONT WILL
MERGE INTO THE DRY LINE FROM THE NORTHWEST AND PUSH THROUGH THE AREA
THIS EVENING.

SEVERE THUNDERSTORMS ARE ONGOING AHEAD OF THE DRYLINE.  STRONG WIND
FIELDS ALOFT AND HIGH INSTABILITY HAVE RESULTED IN A FEW OF THE
STORMS BECOMING SUPERCELLS.  WHILE NOT STRONGLY FAVORABLE...ENOUGH
LOW-LEVEL WIND SHEAR AHEAD OF THE STORMS IS IN PLACE TO RESULT IN A
TORNADO THREAT...ESPECIALLY WITH ANY CELLS THAT CAN TURN TO THE
RIGHT.  HAIL AND DAMAGING WINDS WILL ALSO OCCUR WITH THE STRONGER
STORMS.

BY 7PM THE PRIMARY SURFACE BOUNDARY WILL STRETCH FROM BETWEEN ROGERS
AND EUREKA SPRINGS TO FORT SMITH TO JUST EAST OF HUGO.  THE BOUNDARY
WILL BE EAST OF THE TULSA FORECAST AREA BY 10PM.  AS A RESULT THE
SEVERE WEATHER THREAT IS EXPECTED TO END BY LATE EVENING.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD ALREADY BE ACTIVATED NEAR AND IN ADVANCE
OF THE STORMS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO
STALL TO THE SOUTH OF THE AREA BY TONIGHT.  MONDAY IS EXPECTED TO
REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA.  THE FRONT IS
THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT
LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE WEEK BEGINNING TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, May 30, 12:51 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             ROSE                    36.22N 95.03W
05/30/2004  1.00 INCH        MAYES              OK   EMERGENCY MNGR

&&

SFP
Local storm report, May 30, 1:02 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             1 S STIDHAM             35.35N 95.70W
05/30/2004  1.00 INCH        MCINTOSH           OK   EMERGENCY MNGR

&&

SFP
Local storm report, May 30, 1:08 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             1 S STIDHAM             35.35N 95.70W
05/30/2004  1.75 INCH        MCINTOSH           OK   EMERGENCY MNGR

&&

GW
Local storm report, May 30, 1:18 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             CHECOTAH                35.47N 95.52W
05/30/2004  1.75 INCH        MCINTOSH           OK   AMATEUR RADIO

1254 AM     HAIL             8 W KANSAS              36.20N 94.94W
05/30/2004  0.88 INCH        DELAWARE           OK   PUBLIC

&&

GW
Local storm report, May 30, 1:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             WARNER                  35.49N 95.31W
05/30/2004  0.88 INCH        MUSKOGEE           OK   BROADCAST MEDIA

&&

GW
Local storm report, May 30, 2:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             WATTS                   36.11N 94.57W
05/30/2004  0.75 INCH        ADAIR              OK   AMATEUR RADIO

&&

GW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:18 PM CDTSevere Thunderstorm WarningTSABenton72 min
May 30, 2:08 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington67 min
May 30, 2:28 PM CDTSevere Thunderstorm WarningTSABenton62 min
May 30, 3:18 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian72 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningTSAMadison, Washington63 min
May 30, 3:36 PM CDTSevere Thunderstorm WarningTSAFranklin84 min
May 30, 4:50 PM CDTFlash Flood WarningTSASebastian4 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.